MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC N/A

INTUITIVE SURGICAL, INC N/A
Model Number 48345G-01
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm sureform 45 stapler instrument and reload for failure analysis investigation.The instrument and the reload were analyzed and the following investigations were obtained: sureform 45 reload: the reload was found to have lodged staples wedged in between the reload in between the knife track.Visual inspection confirms there are 4 lodged staples, which can prevent the blade from progressing through the full firing trajectory.There was also cartridge damage and blade damage to the knife observed.The reload was found to have cartridge damage.Four staples were found wedged in between the reload, causing it to jam.The staples were removed from in between the reload.The knife was inspected and found be damaged.The event caused partially or wholly by the user of the device including sample handling.The reload was returned with rma 302120890010 sureform45 stapler.The reload blade was found to have mechanical indentations.Damage was found to the blade.There was also cartridge damage observed.Sureform 45 stapler: visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests.The green reload was recognized as green.The instrument moved intuitively with full range of motion in a directions.The grips opened and closed properly.Review of procedure logs were unable to be retrieved during this time.The instrument was fully functional.There was no problem detected.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8 mm sureform 45 stapler instrument was used for a surgical task and did not recognize the green reload.It recognized it as a black reload.Use of the instrument was discontinued, and it was replaced to the backup.The user completed the procedure using the same system.No known impact or patient consequence was reported.

Brand Name
N/A
Common Device Name
N/A
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21097659
Report Number2955842-2025-00194
Device Sequence Number15667720
Product Code NAY
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(10)N/A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345G-01
Device Catalogue Number48345G
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age69 YR
Patient SexFemale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American